Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 39, NWS Milwaukee, WI

April 9, 2017

NWS Milwaukee, WI issued this small craft advisory at Apr 9, 2017, 9:43 AM CDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2017, 9:43 AM CDT (14:43 UTC)
Expired
Apr 10, 2017, 9:00 PM CDT
In force
35 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

661 
WHUS73 KMKX 091443
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
943 AM CDT SUN APR 9 2017

...BREEZY SOUTH WINDS INTO THE EVENING...

.SOUTHERLY WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL
BE JUST EXCEEDING OUR SMALL CRAFT ADVISORY CRITERIA INTO THE 
EARLY EVENING. THUS, A SMALL CRAFT ADVISORY HAS BEEN POSTED 
THROUGH ABOUT MID EVENING. THE HIGHEST WAVES WILL BE FOUND UP 
TOWARD SHEBOYGAN AND POINTS NORTH. 

LMZ643>646-092245-
/O.NEW.KMKX.SC.Y.0039.170409T1443Z-170410T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
943 AM CDT SUN APR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTH 15 TO 25 KNOTS...DIMINISHING THIS EVENING. 

* WAVES: 3 TO 4 FEET...DIMINISHING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
6 follow-up statements
897 
WHUS73 KMKX 092011
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT SUN APR 9 2017

...BREEZY SOUTH TO SOUTHEAST WINDS INTO THE EVENING...

.SOUTH TO SOUTHEAST WINDS AHEAD OF AN APPROACHING LOW PRESSURE 
SYSTEM WILL BE JUST EXCEEDING SMALL CRAFT ADVISORY CRITERIA INTO 
THE EARLY EVENING. THE HIGHEST WAVES WILL BE FOUND UP TOWARD 
SHEBOYGAN AND POINTS NORTH. WINDS WILL REMAIN NEAR SMALL CRAFT 
ADVISORY LEVELS LATER TONIGHT INTO MONDAY.

LMZ643>646-100300-
/O.CON.KMKX.SC.Y.0039.000000T0000Z-170410T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
311 PM CDT SUN APR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DIMINISHING BY MIDDLE
  EVENING.

* WAVES: 3 TO 4 FEET...HIGHEST NEAR SHEBOYGAN...DIMINISHING THIS 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
364 
WHUS73 KMKX 100157
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CDT SUN APR 9 2017

...BREEZY SOUTH WINDS INTO MONDAY MORNING...

.SOUTH WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL BE 
JUST EXCEEDING SMALL CRAFT ADVISORY CRITERIA INTO MONDAY MORNING.  
THE HIGHEST WAVES WILL BE FOUND UP TOWARD SHEBOYGAN AND POINTS 
NORTH. 

LMZ643>646-101000-
/O.EXT.KMKX.SC.Y.0039.000000T0000Z-170410T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 PM CDT SUN APR 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CDT MONDAY. 

* WINDS: SOUTH 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET...HIGHEST NEAR SHEBOYGAN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
587 
WHUS73 KMKX 100832
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT MON APR 10 2017

...BREEZY SOUTH WINDS AND HIGH WAVES THIS MORNING...

.BREEZY SOUTH WINDS AND HIGH WAVES WILL CONTINUE THIS MORNING
BEFORE A COLD FRONT ARRIVES FROM THE NORTH FOR THE AFTERNOON. A 
SMALL CRAFT ADVISORY MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
BRISK NORTH WINDS AND POSSIBLE HIGH WAVES WITH THE COLD FRONTAL
PASSAGE. 

LMZ643>646-101645-
/O.CON.KMKX.SC.Y.0039.000000T0000Z-170410T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 AM CDT MON APR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS.

* WAVES: 3 TO 5 FEET...HIGHEST NEAR SHEBOYGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
532 
WHUS73 KMKX 101459
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
959 AM CDT MON APR 10 2017

...BREEZY SOUTHWEST WINDS BECOMING NORTHEAST THIS AFTERNOON...

.BREEZY SOUTH WINDS AND ELEVATED WAVES WILL CONTINUE LATE THIS 
MORNING...BEFORE A COLD FRONT ARRIVES FROM THE NORTH FOR THE 
AFTERNOON. BRISK NORTHEAST WINDS AND CONTINUED ELEVATED WAVES ARE
EXPECTED NORTH TO SOUTH ACROSS THE NEARSHORE WATERS OF LAKE
MICHIGAN AFTER THE COLD FRONTAL PASSAGE. THESE BRISK WINDS AND
ELEVATED WAVES WILL LINGER INTO EARLY THIS EVENING.

LMZ643>646-102300-
/O.EXT.KMKX.SC.Y.0039.000000T0000Z-170411T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
959 AM CDT MON APR 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS LATE THIS MORNING...BECOMING
  NORTHEAST 15 TO 25 KNOTS THIS AFTERNOON AND EARLY THIS EVENING. 

* WAVES: 3 TO 5 FEET...HIGHEST NEAR SHEBOYGAN...LINGERING INTO
  EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
224 
WHUS73 KMKX 102010
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT MON APR 10 2017

...BRISK NORTHEAST WINDS AND ELEVATED WAVES INTO THIS EVENING...

.BRISK NORTHEAST WINDS AND ELEVATED WAVES ARE EXPECTED TO CONTINUE
INTO THE EARLY EVENING. WINDS AND WAVES WILL GRADUALLY SUBSIDE BY
THE MIDDLE EVENING HOURS.

LMZ643>646-110200-
/O.CON.KMKX.SC.Y.0039.000000T0000Z-170411T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
310 PM CDT MON APR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS: NORTHEAST 15 TO 25 KNOTS INTO EARLY THIS EVENING.

* WAVES: 3 TO 5 FEET...HIGHEST NEAR SHEBOYGAN...LINGERING INTO 
  EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
843 
WHUS73 KMKX 110208
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CDT MON APR 10 2017

...WINDS BEGINNING TO EASE THIS EVENING...

.NORTHERLY WINDS HAVE BEGUN TO EASE THIS EVENING AND WILL CONTINUE
TO DO SO LATE THIS EVENING AND OVERNIGHT. A FEW HIGHER GUSTS ARE 
STILL POSSIBLE INTO LATE EVENING. WAVES WILL ALSO SUBSIDE THIS 
EVENING AND OVERNIGHT DUE TO THE LIGHTER WINDS. 

LMZ643>646-110315-
/O.EXP.KMKX.SC.Y.0039.000000T0000Z-170411T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
908 PM CDT MON APR 10 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A FEW GUSTS TO 25
KNOTS ARE STILL POSSIBLE INTO LATE EVENING...BUT OTHERWISE WINDS
SHOULD CONTINUE TO SLOWLY EASE THIS EVENING AND OVERNIGHT. WAVES 
OF 3 TO 4 FEET THIS EVENING WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT.

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 7:03 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 9, 7:03 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
703 AM CDT Sun Apr 9 2017

.UPDATE...

.AVIATION(12Z TAFS)...Sct-bkn050-070 will prevail this AM then
becoming more broken through the afternoon. Cigs will lower to
MVFR from the afternoon into evening with some areas seeing cigs
below 1 kft tonight. MVFR Vsbys may occur tonight via light
advection fog as moist air increases from the south. There will
also be chances of tstorms tonight and Monday. A swly 40 kt LLJ
may bring LLWS tonight.

&&

.PREV DISCUSSION... (Issued 332 AM CDT Sun Apr 9 2017)

Today and Tonight...Forecast confidence medium.

High clouds will stream ewd across srn WI this morning but may
become fairly thin at times through the day. Meanwhile, models
are not as aggressive with low clouds for today than prior runs.
They suggest a broken 4-5 kft deck over south central WI
developing this AM but more delayed over ern WI. Went with a
consensus of upper 60s to lower 70s for today but any appreciable
filtered sunshine could easily boost temps higher. Otherwise went
with a dry forecast today as the main 850-700 mb baroclinic zone
will focus to the north. The low pressure area over the central
Great Plains will track into central WI tonight with the most
active pcpn area across nrn WI. A weak shortwave trough however
will approach from the sw after 06z. It is possible a few showers
or tstorms could develop with this feature so went with 30-40 PoPs
late tonight. A very mild night is expected with the continued sly
flow and increasing dewpoints. A lower stratus deck will develop
with the moisture advection.

MONDAY AND MONDAY NIGHT - Confidence...Medium
The 500 millibar shortwave will shift from near Nebraska to lower
Michigan this period. In the lower levels a low will track from
northern or central WI into the eastern Great Lakes. There are
still some model differences on the timing of the cold front.
However during the morning into the early afternoon the moist axis
will still extend into the cwa with a west wind shifting in drier
dew points as the afternoon wears on. Will continue some POPS for
some shra/tsra with the boundary. Even though the wind shift to
the west brings in drier air, the 925 temps are expected to remain
warm throughout the day. At the moment the ECMWF is a compromise
between the cooler NAM and warmer GFS. There is a clearly
indicated 700 millibar dry slot that punches in though LLVL RH
progs vary on how much low cloud cover may linger. Some big
differences in temperature guidance though the Superblend is close
to what the warmer GFS guidance is showing for max temp on
Bufkit. So given the uncertain cloud cover at this time will steer
towards the middle ground of temp guidance for now. 850/925 CAA
ramps up Monday night as the winds turn more northwest and bring
in a colder airmass on the back side of the departing low.

TUESDAY AND WEDNESDAY - Confidence...Medium
The cooler pattern with the low level thermal trough persists on
Tuesday and continues into Tuesday night. However the cool-down
is short-lived as we are already seeing a WAA regime return on
Wednesday ahead of the next trough. In fact 925 temps bounce back
to 7-10c as the evolving southerly wind regime kicks back in.

WEDNESDAY NIGHT AND THURSDAY - Confidence...Medium
Next shortwave arrives with a decent shot of more showers
Wednesday night and lingering into Thursday morning. trough axis
moves through Wednesday night which will shift winds around to the
east or northeast for Thursday.

THURSDAY NIGHT AND FRIDAY - Confidence...Medium
Overall, looks like a low level anticyclonic regime will prevail
with surface high gradually shifting into the eastern Lakes.
Lingering dry southeast flow should help to keep the rain largely
at bay, however the GFS does bring a smidge of QPF into the far
west Friday afternoon, though this is an outlier at the moment.

FRIDAY NIGHT AND SATURDAY - Confidence...Medium
Next system arrives with potential for two rounds of shra/tsra.
The first would come Friday night with the WAA regime and then the
second round could evolve during the day as low pressure and a
trailing cold front move through.

AVIATION(UPDATE)...Low level wind shear will continue until
sunrise with a 50 kt LLJ. Cigs around 4-5 thsd ft are expected to
gradually develop from west to east today, then becoming lower
than 1 kft for tonight. MVFR Vsbys will be possible tonight via
light advection fog as warm and moist air moves into the region.
Chances of showers and tstorms mainly after midnight.

MARINE...Modest sly winds and waves will continue today through
Mon AM ahead of low pressure approaching from the central Great
Plains. The winds will then gradually veer to wly for Mon aft-eve
with the passage of a cold front. Modest increases in winds and
waves could result in a Small Craft Advisory during this period.
Small craft should exercise caution.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Gehring
Today/Tonight and Aviation/Marine...Gehring
Monday THROUGH Saturday...Collar
Hazardous weather outlook, Apr 9, 3:26 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
326 AM CDT Sun Apr 9 2017

WIZ046-047-051-052-056>060-062>072-100830-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
326 AM CDT Sun Apr 9 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

Approaching low pressure will bring a chance for thunderstorms
tonight. There is a marginal risk of severe thunderstorms tonight
across portions of south central and east central Wisconsin, with
the primary hazard being large hail and strong winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance of thunderstorms Monday with a Marginal
Risk of a severe storm across extreme southeast Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed tonight.

LMZ643>646-100830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
326 AM CDT Sun Apr 9 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms tonight as low pressure draws
closer.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Winds will approach or reach Small Craft Advisory levels again
Monday, as low pressure moves through the region. The approaching
low will bring a chance for thunderstorms on Monday with a
Marginal Risk of severe storms mainly south of North Point
Lighthouse.

Collar
www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.